Winter Storm, Dodge
- When
- February 20, 12:00 AM CST to 3:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
A winter storm brought heavy snow to parts of southeast Minnesota, with accumulations of 6 to 9 inches. 0 inches at Byron (Olmsted County) and Dodge Center (Dodge County).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A winter storm brought heavy snow to parts of southeast Minnesota, with accumulations of 6 to 9 inches. Some of the higher amounts, as reported by weather observers, included 9.2 inches at West Concord (Dodge County), 9.0 inches at Byron (Olmsted County) and Dodge Center (Dodge County). Other specific reports included 8.8 inches at near Mantorville (Dodge County), 8.6 inches near Altura (Winona County) and 8.5 inches at Zumbro Falls (Wabasha County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 19, 3:05 PM CST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CST SAT FEB 19 2005
.SHORT TERM...THROUGH TUESDAY NIGHT
PRIMARY FORECAST CONCERN FOCUSED ON PRECIPITATION AMOUNTS AND TYPE
ASSOCIATED WITH STORM SYSTEDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 6 PM SATURDAY TO 6 PM SUNDAY FOR
WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053.
WINTER WEATHER ADVISORY FROM 6 PM SATURDAY TO 9 AM SUNDAY FOR
WIZ054-WIZ061.
WINTER WEATHER ADVISORY FROM 6 PM SATURDAY TO 6 PM SUNDAY FOR
WIZ017-WIZ029-WIZ032-WIZ055.
MN...WINTER WEATHER ADVISORY FROM 6 PM SATURDAY TO 6 PM SUNDAY FOR
MNZ079.
WINTER STORM WARNING FROM 6 PM SATURDAY TO 6 PM SUNDAY FOR
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER WEATHER ADVISORY FROM 6 PM SATURDAY TO 9 AM SUNDAY FOR
IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
THOMPSON/DTJ/DASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CST SAT FEB 19 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-201200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 308 PM CST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE ROCKIES INTO NEBRASKA TONIGHT. THIS WILL SPREAD SNOW NORTHEAST ACROSS THE AREA TONIGHT. BY DAYBREAK...A BAND OF 3 TO 5 INCHES OF SNOWFALL IS EXPECTED ALONG AN I-90 LINE FROM AUSTIN AND ROCHESTER MINNESOTA...THROUGH LA CROSSE....TO NEAR MAUSTON WISCONSIN. LESSER AMOUNTS ARE EXPECTED NORTH AND SOUTH OF THIS LINE...GENERALLY 1 TO 3 INCHES. IN ADDITION...A CHANGE-OVER TO A WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TO OCCUR ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN LATE TONIGHT AS WARMER AIR ALOFT GETS PULLED NORTHWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK EAST INTO IOWA AND NORTHERN ILLINOIS ON SUNDAY. THIS WILL CONTINUE TO PRODUCE SNOW ACROSS SOUTHEAST MINNESOTA...THROUGH WEST CENTRAL AND CENTRAL WISCONSIN ON SUNDAY. ANOTHER 1 TO 3 INCHES OF SNOW MAY FALL ACROSS THIS AREA BEFORE CHANGING TO A MIXED BAG OF RAIN...FREEZING RAIN AND SLEET DURING THE MORNING HOURS. ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN...WARMER AIR IS EXPECTED TO CHANGE THE MIXED PRECIPITATION TO ALL RAIN BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE WILL BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441983, 5441984, 5441985, 5441986.